Saturday, May 16, 2015

Still Getting Palpitations a Month On

My apparent reaction to epinephrine from a root canal continues. I know the epinephrine is long out of my system, but I'm still having to pop magnesium and potassium pills several times a day. People who dismiss palpitations as a reaction to a very low-carb diet probably haven't been through it.

Peter at Hyperlipid called palpitations from ketogenic diets "interesting." Here's something I think is interesting: the change in my complexion. A few days ago I saw I looked like I was wearing orange makeup, which had matched my skin before. A cosmetologist selected a new shade for me.

L to R: the new foundation and the old. I haven't been this pale since the early 2000s.
I've been taking my iron pills every night (my complexion darkened when I started taking them some years ago). Maybe I'm not absorbing minerals well...

But I'm happy to say my energy levels have been stabilizing--I'm even tired at 10PM, something brand new for me--and I'm having an easy time getting up around 6.

It's been frustrating, though, trying to look up reasons for these strange reactions and finding little on low-carb sites but weight loss, weight loss, weight loss. People complaining they don't feel good are shouted down as heretics.

8 comments:

Galina L. said...

Make all that the official record in your health history. You need a firm standing to fight epinephrine applications on you in a future.BTW, medical professionals have tendency to dismiss the complain on heart palpitations as the result of epinephrine injections. I suspect that medication seriously contributes to the slow recovery after all sorts of surgical procedures. Doctors use it right and left during minor and major surgeries without second thought because it is indeed convenient for them.

Lori Miller said...

The palpitations don't feel like nervousness or the faster heart rate from exercise. It feels like something out of control and wrong with your heart.

Galina L. said...

Unfortunatelly, most likely if you complain , they would put you through a medical testing, most probably will find nothing, end of story. I went through it after I reacted on the migraine medication Imitrex with cardiac symptoms, I didn't understand quickly enough that I was reacting on the particular medication.Then I just stopped using it, but with epinifrine quitting could be harder to accomplish. It is the case where only your personal persistence (carefully measured in order to avoid being put into the lunatic category) could make a difference.

Lori Miller said...

They won't put me through medical testing because I won't pay for it. If they think I'm a lunatic, I'll go elsewhere unless it's an emergency. But I don't have any more dental work planned, and my dentists know I'm not a nutter.

Larcana said...

Hmmm it could be the Epi excites an aberrant cardiac pathway, say in either the atria or ventricles. I don't discount this stuff....you could try a Holter monitor for event and then a rhythm strip.
Those are not too expensive.
I used to have PVCs when I ran 6 miles a day...I don't do that anymore and Viola! no PVCs....it was a side effect of excitement of the ventricle tissue.
I used to get palpitations when I was anemic, too.

Lori Miller said...

Thanks for the well-considered response, Larcana. And thanks for not discounting my experiences or those of other bloggers you read.

I haven't been doing any hard exercise, just getting my yard back into shape, but that's interesting about the palpitations while you were anemic.

I'm wondering if I'm having trouble absorbing nutrients from the rounds of antibiotics I took--recent research indicates antibiotics can destroy the epithelium>

http://oregonstate.edu/ua/ncs/archives/2015/feb/unwanted-impact-antibiotics-broader-more-complex-previously-known

Any tips for restoring it?

Larcana said...

Time and gelatin, broth, etc...things you are already doing...sorry. I hope it improves for you.

Lori Miller said...

Thanks.